I just recently found out that my grandfather when to have a colonoscopy done and swallowed his suppository instead inserting them in the rectum. This was a month or so ago and he has been having terrible stomach problems since. Diarrhea, loss of appetite, he was informed that he now has bacteria in his stomach. Could this be related. The doctors have not been informed that he swallowed fours suppositories.
21 Nov 2009
On the outside of the suppository there is a wax film. Now if he swallowed this not only would he have to worry about passing the wax coating and then the content.
I found this on the site:
"Suppositories are designed only for insertion into the rectum and must not be taken by mouth. If they are accidentally swallowed, tell your doctor at once"
This medicine may be harmful if swallowed. If you or someone you know may have taken this medicine by mouth, contact your local poison control center or emergency room immediately. US residents can call the US national poison hotline at 1-800-222-1222. Canadian residents should call their local poison control center directly.
Bottom line: Call your doctor or poison control
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I am having a colonoscopy on Thursday and they told me to get Dulcolax 5 mg. and take 4 of them along with my prep. Can I use the Docusate in place ...
1 answer • 8 Dec 2010
I am a 65 yr old healthy female who has always had annual physicals and no symptoms of bloody stools, I have regular bowel movements, I am very ...
2 answers • 16 Jun 2012
chlorpheneramine maleat found in differint dosage forms as tablets,syrup and may be capsules, but why not in suppository form?
1 answer • 2 Dec 2012
After defecating and blood dripping, can you use calmol4?
0 answers • 14 Jan 2014
I got to day 3 and misplaced my last suppository and I still have slight symptoms. Should I start a new pack tomorrow and just take one or continue ...
0 answers • 16 Jun 2014